Georgia, 2006Damaging Wind in Georgia, May 5, 2006
May 5, 2006 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 5, 8:34 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, May 5, 8:34 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 AM EDT FRI MAY 5 2006
.DISCUSSION...LOW CLOUDS AND AREAS OF FOG AGAIN DEVELOPED ACROSS THE
FORECAST AREA OVERNIGHT AND IS SLOWLY DISSIPATING THIS MORNING. A
SURFACE ANALYSIS FROM 11Z SHOWED A WEAK COLD FRONT ACROSS NORTHERN
ALABAMA AND INTO NORTH CENTRAL MISSISSIPPI. THERE IS A WEAK PRESSURE
PATTERN ACROSS THIS REGION DUE TO PERSISTENT MCS ACTIVITY FROM EAST
TEXAS INTO MISSISSIPPI.
EARLY MORNING VISIBLE SATELLITE IMAGERY SHOWS QUITE A BIT OF
CLOUDINESS JUST WEST OF OUR CWA AND MOVING TOWARD US. THERE ARE SOME
BREAKS IN THESE CLOUDS THAT WILL ALLOW FOR SOME HEATING TO TAKE
PLACE TODAY. JUST HOW MUCH OCCURS WILL REALLY DICTATE OUR
POSSIBILITIES FOR SEVERE WEATHER. SPC HAS ALL OF OUR AL AND GA
COUNTIES HIGHLIGHTED IN A SLIGHT RISK FOR SEVERE WEATHER. THE
MORNING SOUNDING SHOWED QUITE A BIT OF DRY AIR IN PLACE IN THE MID
LEVELS...WITH MOISTURE INCREASING ALOFT. MODIFICATION OF OUR
SOUNDING TO 85/64 YIELDS AROUND 2000 J/KG OF SBCAPE. LAPSE RATES ARE
NOT ALL THAT IMPRESSIVE TODAY...BUT THERE IS ENOUGH CAPE IN THE HAIL
GROWTH ZONE (-10 TO -30 C) WITH LOW WET BULB ZERO HEIGHTS (AROUND
8200FT) TO SUPPORT THE POSSIBILITY OF SEVERE HAIL IN THE STRONGEST
STORMS THAT DEVELOP. DAMAGING WINDS COULD ALSO BE A POSSIBILITY
INITIALLY GIVEN THE DRIER MID LEVEL AIRMASS. OVERALL DYNAMICS ARE
NOT IMPRESSIVE. OUR SOUNDING HAD ABOUT 30 KNOTS OF 0-6 KM SHEAR AND
THIS IS MARGINAL. BETTER DYNAMICS BACK TO OUR WEST WITH 0-6 KM SHEAR
VALUES AROUND 35 TO 40 KNOTS. THINKING ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL...ESPECIALLY IN AL AND GA TO BECOME STRONG TO
SEVERE THIS AFTERNOON WHEN INSTABILITY IS MAXIMIZED AROUND THE PEAK
HEATING HOURS. SOME OF THIS CONVECTION WILL LIKELY SPILL OVER INTO
THE EVENING HOURS.
ON THE SYNOPTIC SCALE...THE COLD FRONT WILL MOVE SLOWLY SOUTH
THROUGHOUT TODAY. AT UPPER LEVELS THE GFS AND NAM ARE PROGGING A
500MB SHORTWAVE TROF TO MOVE OVER THE REGION AROUND 18Z. THIS WILL
HELP PROVIDE SOME LIFT AND COMBINE WITH THE AFTERNOON INSTABILITY TO
PRODUCE SHOWERS AND THUNDERSTORMS. THE 00Z GFS WAS QUITE WET ACROSS
OUR NORTHERN ZONES WITH POPS AS HIGH AS 70 PERCENT. THE 06Z VERSION
WAS A LITTLE DRIER WITH POPS ONLY IN THE 50 TO 60 PERCENT RANGE.
CURRENT FORECAST HAS THIS MODELED WELL AND WILL ONLY MAKE SOME MINOR
CHANGES TO THE POP GRIDS. TEMP FORECAST ALSO LOOKS TO BE ON TRACK AS
ENOUGH HEATING SHOULD OCCUR TO REACH FORECASTED MAX TEMPS.
WILL BE UPDATING THE ZONES LATER THIS MORNING TO REMOVE MORNING FOG
WORDING. GRIDDED PRODUCTS SHOULD BE OUT AFTER 10 AM OR SO. HAVE A
GREAT DAY
&&
.MARINE...SOUTHWESTERLY WINDS AROUND 10 KNOTS WILL CONTINUE THROUGH
THE DAY...POSSIBLY INCREASING TO 15 KNOTS AT TIMES. WITH THE LIGHT
PRESSURE GRADIENT...NOT EXPECTING WINDS TO INCREASE MUCH MORE THAN
THAT EXCEPT IN AND NEAR THUNDERSTORMS THAT DEVELOP.
&&
.FIRE WEATHER...NO CONCERNS TODAY AS AMPLE MOISTURE WILL PREVENT ANY
RED FLAG CONCERNS.
&&
.AVIATION...PATCHY AREAS OF STRATUS CONTINUE TO LINGER ACROSS THE
REGION RANGING WITH LIFR AND IFR CONDITIONS BEING REPORTED. STRATUS
SHOULD BURN OFF BY 14-15Z WITH CONDITIONS IMPROVING TO VFR. THERE IS
A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...SOME COULD POSSIBLY BE SEVERE WITH HAIL AND GUSTY WINDS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
AVIATION/FIRE WX...WATSON
PUBLIC/MARINE...GODSEY
Hazardous weather outlook, May 5, 4:05 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EDT FRI MAY 5 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
405 AM CDT FRI MAY 5 2006 /505 AM EDT FRI MAY 5 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT LOCATED FROM THE TENNESSEE VALLEY TO NORTH TEXAS WILL
DRIFT SOUTHWARD INTO CENTRAL ALABAMA AND GEORGIA BY THIS EVENING.
THIS FRONT WILL LIFT AN INCREASINGLY MOIST AND UNSTABLE AIR MASS
TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
REGION...ESPECIALLY DURING THE AFTERNOON HOURS. THERE IS THE
POTENTIAL FOR A FEW STRONG STORMS PRODUCING TORRENTIAL
DOWNPOURS...STRONG WINDS AND SMALL HAIL...MAINLY FROM SOUTHEAST
ALABAMA INTO SOUTHWEST GEORGIA.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE
BEACHES. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED
WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...MOVE ACROSS
THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL STALL OVER SOUTHERN ALABAMA AND GEORGIA ON
SATURDAY. A SURFACE LOW PRESSURE WAVE WILL DEVELOP ON THE FRONT TO
THE WEST AND PULL IT NORTHWARD AS A WARM FRONT SATURDAY NIGHT.
THUNDERSTORM CHANCES INCREASE FROM WEST TO EAST ON SUNDAY AS A COLD
FRONT APPROACHES...AND EVENTUALLY MOVES THROUGH THE REGION ON MONDAY.
A WEAK HIGH PRESSURE RIDGE WILL DOMINATE THE AREA TUESDAY AND
WEDNESDAY. A MOIST ONSHORE FLOW WILL INTERACT WITH WEAK DISTURBANCES
ALOFT AND THE SEA BREEZE TO DEVELOP SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. BY THE END
OF THE WEEK...ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE DIXIE
STATES DRAGGING A COLD FRONT TOWARD THE AREA. WHILE NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...ISOLATED STRONG STORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
8-JAMSKI
In the hours before
Special weather statement, May 5, 12:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT FRI MAY 5 2006
FLZ016-017-051815-
GADSDEN-LEON-
109 PM EDT FRI MAY 5 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LEON
COUNTIES...
* UNTIL 215 PM EDT
AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF TALLAHASSEE...MOVING EAST AT 20
MPH.
THIS STORM WILL BE NEAR...
TALLAHASSEE BY 115 PM EDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
12-WATSON
Special weather statement, May 5, 12:27 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT FRI MAY 5 2006
GAZ157-051815-
GRADY-
127 PM EDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GRADY COUNTY IN SOUTHWEST
GEORGIA...
* UNTIL 215 PM EDT
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF PELHAM TO WHIGHAM...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF PELHAM TO 9 MILES WEST OF CAIRO...MOVING EAST AT 25 MPH.
SMALL HAIL UP TO THE SIZE OF DIMES...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
38-GODSEY
Thunderstorm Wind, Grady
- When
- May 5, 12:55 PM EST
- Where
- Grady County, 6 mi N of Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.950, -84.200
The Georgia DOT reported several trees down along Ridge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 20061 injured · $6.8 million · F2 · 37 events
- Tornadoes and Flash Flood in Texas, May 5, 2006$5.1 million · F1 · 39 events
- Tornadoes and Hail in Texas, May 5, 2006$250,000 · F2 · 25 events
- Tornadoes and Hail in Texas, May 5, 20061 injured · $965,000 · F0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 2006$100,000 · F0 · 19 events
- Damaging Winds in South Carolina, May 5, 2006$6,000 · 50 kt wind · 4 events
- Hail in Texas, May 5, 20062.5 in hail · 4 events
- Hail and Damaging Winds in South Carolina, May 5, 200660 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 5, 20061.75 in hail · 3 events
- Hail and Damaging Wind in North Carolina, May 5, 200650 kt wind · 3 events
- Damaging Winds in Georgia, May 5, 200660 kt wind · 2 events
- Damaging Winds in Georgia, May 5, 2006$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511351.